ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Stability of stochastic Leipholz column with stochastic loading

Ramu, Anantha S and Ganesan, R (1992) Stability of stochastic Leipholz column with stochastic loading. In: Archive of Applied Mechanics (Ingenieur Archiv), 62 (6). pp. 363-375.

[img] PDF
Stability_of_stochastic.pdf - Published Version
Restricted to Registered users only

Download (1185Kb) | Request a copy
Official URL: http://www.springerlink.com/content/h7022w1527q553...

Abstract

The Leipholz column which is having the Young modulus and mass per unit length as stochastic processes and also the distributed tangential follower load behaving stochastically is considered. The non self-adjoint differential equation and boundary conditions are considered to have random field coefficients. The standard perturbation method is employed. The non self-adjoint operators are used within the regularity domain. Full covariance structure of the free vibration eigenvalues and critical loads is derived in terms of second order properties of input random fields characterizing the system parameter fluctuations. The mean value of critical load is calculated using the averaged problem and the corresponding eigenvalue statistics are sought. Through the frequency equation a transformation is done to yield load parameter statistics. A numerical study incorporating commonly observed correlation models is reported which illustrates the full potentials of the derived expressions.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 30 May 2011 08:41
Last Modified: 30 May 2011 08:41
URI: http://eprints.iisc.ernet.in/id/eprint/37643

Actions (login required)

View Item View Item